MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not anticipated to return to applied medical for evaluation.A follow-up will be provided upon completion of the investigation.This report is to follow-up medwatch # mw5112223.
 
Event or Problem Description
Procedure performed: "laparoscopic abdominal procedure".Event description: complaint created based on medwatch received by email on 05oct2022.Report number mw5112223."the alexis laparoscopic small wound retractor c8501 has a triangular shaped piece that is attached to the main body of the retractor by a [invalid].During a laparoscopic abdominal procedure, it was recognized that the triangular piece was missing from the [invalid].The knot attaching the triangular piece had apparently came undone.At the time it was recognized, the retractor was still in the body.There was concern for a retained foreign body in the surgical site.The item is not radiopaque.The piece was eventually found in the drapes but concern for future use and risk of foreign body retention, especially when not radiopaque, remains.(note that the representative did say it would be seen on mri.) " additional information was received via email on 11oct2022 from [name]: the tether did not appear to be broken- it appeared that the slip knot holding the tether tag came undone.The tether tag was fond in the drapes at the conclusion of the procedure- it is not known at exactly what point it came off.The tether tag was detached from the cord.No material fell into the patient.Additional information was received via email on 14oct2022 from [name]: no other instrumentation was used to manipulate the tether.They were able to remove the retractor without the tag.The customer complained that the triangle piece had fallen off the alexis on model c8501 (s alexis lap system).At the time of the complaint, those in the room could not find the piece, and had thought it was still inside the patient.They customer reached out to me to ask if the piece was detectable on a ct scan.After roughly 30 minutes, the nurses within the room found the piece.Additional information was received on 24oct2022 from [name]: "the only information i have regarding the first incident on (b)(6) 2022, is that the product was c8501 and the tether was not lost inside the patient." product not available for return.Intervention: "they were able to remove the retractor without the tag".Patient status: no clinical signs, symptoms or conditions.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a detached tether tag.Based on the condition of the returned unit, it is possible that the reported event occurred during manipulation of the cord loop and/or tether tag during surgical use.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report is a follow-up report to medwatch report number: mw5112223.
 
Event or Problem Description
Procedure performed: "laparoscopic abdominal procedure".Event description: complaint created based on medwatch received by email on 05oct2022.Report number mw5112223."the alexis laparoscopic small wound retractor c8501 has a triangular shaped piece that is attached to the main body of the retractor by a [invalid].During a laparoscopic abdominal procedure, it was recognized that the triangular piece was missing from the [invalid].The knot attaching the triangular piece had apparently came undone.At the time it was recognized, the retractor was still in the body.There was concern for a retained foreign body in the surgical site.The item is not radiopaque.The piece was eventually found in the drapes but concern for future use and risk of foreign body retention, especially when not radiopaque, remains.(note that the representative did say it would be seen on mri.) fda safety report id #(b)(4)." additional information was received via email on 11oct2022 from [name] the tether did not appear to be broken- it appeared that the slip knot holding the tether tag came undone.The tether tag was fond in the drapes at the conclusion of the procedure- it is not known at exactly what point it came off.The tether tag was detached from the cord.No material fell into the patient.Additional information was received via email on 14oct2022 from [name] no other instrumentation was used to manipulate the tether.They were able to remove the retractor without the tag.The customer complained that the triangle piece had fallen off the alexis on model c8501 (s alexis lap system).At the time of the complaint, those in the room could not find the piece, and had thought it was still inside the patient.They customer reached out to me to ask if the piece was detectable on a ct scan.After roughly 30 minutes, the nurses within the room found the piece.Additional information was received on 24oct2022 from [name]."the only information i have regarding the first incident on (b)(6) is that the product was c8501 and the tether was not lost inside the patient.".Product not available for return.Intervention: "they were able to remove the retractor without the tag".Patient status: no clinical signs, symptoms or conditions.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15712349
Report Number2027111-2022-00805
Device Sequence Number17938603
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)250427(30)01(10)1449995
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model NumberC8501
Device Catalogue Number101042501
Device Lot Number1449995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT CAMERA
Patient SexUnknown